TITLE

Dirichlet problem for space-like hypersurfaces with prescribed scalar curvature in $\mathbb R^{n,1}$

AUTHOR(S)
Pierre Bayard
PUB. DATE
September 2003
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2003, Vol. 18 Issue 1, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the Dirichlet problem for the fully nonlinear elliptic partial differential equation of second order expressing the prescription of the m th symmetric function of the principal curvatures of a spacelike hypersurface in the Minkowski space $\mathbb R^{n,1}.$ We completely solve the prescribed lorentzian scalar curvature equation ( m=2) in ambiant dimension 4, if the datas are strictly convex.
ACCESSION #
10649410

 

Related Articles

  • C 1 Hermite interpolation by Pythagorean hodograph quintics in Minkowski space. Kosinka, Jiří; Jüttler, Bert // Advances in Computational Mathematics;Feb2009, Vol. 30 Issue 2, p123 

    Curves in the Minkowski space $\mathbb{R}^{2,1} $ are very well suited to describe the medial axis transform (MAT) of planar domains. Among them, Minkowski Pythagorean hodograph (MPH) curves correspond to domains where both the boundaries and their offsets admit rational parameterizations (Choi...

  • Quasi-separation of the biharmonic partial differential equation. EVERITT, W. N.; JOHANSSON, B. T.; LITTLEJOHN, L. L.; MARKETT, C. // IMA Journal of Applied Mathematics;Oct2009, Vol. 74 Issue 5, p685 

    In this paper, we consider analytical and numerical solutions to the Dirichlet boundary-value problem for the biharmonic partial differential equation on a disc of finite radius in the plane. The physical interpretation of these solutions is that of the harmonic oscillations of a thin, clamped...

  • The Dirichlet problem for the equation of prescribed scalar curvature in Minkowski space. John Urbas // Calculus of Variations & Partial Differential Equations;Nov2003, Vol. 18 Issue 3, p307 

    We prove a maximum principle for the curvature of spacelike admissible solutions of the equation of prescribed scalar curvature in Minkowski space. This enables us to extend to higher dimensions a recent existence result of Bayard for the Dirichlet problem in three and four dimensions. We also...

  • Orthogonal separation of variables for the Hamilton-Jacobi and wave equations in three-dimensional Minkowski space. Horwood, Joshua T.; McLenaghan, Raymond G. // Journal of Mathematical Physics;Feb2008, Vol. 49 Issue 2, p023501 

    We give a complete solution of the Eisenhart integrability conditions in three-dimensional Minkowski space obtaining 39 orthogonally separable webs and 58 inequivalent metrics in adapted coordinate systems which permit orthogonal separation of variables for the associated Hamilton-Jacobi and...

  • Classes of Maxwell spaces that admit subgroups of the Poincar� group. Parinov, M. // Journal of Mathematical Sciences;Aug2006, Vol. 136 Issue 6, p4419 

    A Maxwell space is a triple ( M, g, F), where M is the four-dimensional Minkowski space or a domain in it, g is a pseudo-Euclidean metric on M, and F is a closed exterior 2-form on M. In this paper, we give an exhaustive description of classes of Maxwell spaces that admit subgroups of the...

  • Global Existence for the Einstein Vacuum Equations in Wave Coordinates. Lindblad, Hans; Rodnianski, Igor // Communications in Mathematical Physics;May2005, Vol. 256 Issue 1, p43 

    We prove global stability of Minkowski space for the Einstein vacuum equations in harmonic (wave) coordinate gauge for the set of restricted data coinciding with the Schwarzschild solution in the neighborhood of space-like infinity. The result contradicts previous beliefs that wave coordinates...

  • New Criteria for the Existence of Periodic and Almost Periodic Solutions for Some Evolution Equations in Banach Spaces. Ezzinbi, Khalil; Jazar, Mustapha // Electronic Journal of Qualitative Theory of Differential Equatio;Mar2004, p1 

    In this work we give a new criteria for the existence of periodic and almost periodic solutions for some differential equation in a Banach space. The linear part is nondensely defined and satisfies the Hille-Yosida condition. We prove the existence of periodic and almost periodic solutions with...

  • Hyperbolic trapped rays and global existence of quasilinear wave equations. Metcalfe, Jason; Sogge, Christopher D. // Inventiones Mathematicae;Jan2005, Vol. 159 Issue 1, p75 

    This article gives a simple proof of global existence for quadratic quasilinear Dirichlet-wave equations outside of a wide class of compact obstacles in the critical case where the spatial dimension is three. The article exploits the fact that one can still can prove favorable estimates for...

  • ON APPROXIMATION OF LAPLACIAN EIGENPROBLEM OVER A REGULAR HEXAGON WITH ZERO BOUNDARY CONDITIONS. Jia-chang Sun // Journal of Computational Mathematics;Mar2004, Vol. 22 Issue 2, p275 

    In my earlier paper [4], an eigen-decompositions of the Laplacian operator is given on a unit regular hexagon with periodic boundary conditions. Since an exact decomposition with Dirichlet boundary conditions has not been explored in terms of any elementary form. In this paper, we investigate an...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics